MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI SPIRAL BLADE 40MM FOR TI HUMERAL NAILS; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI SPIRAL BLADE 40MM FOR TI HUMERAL NAILS; NAIL,FIXATION,BONE
Model Number 462.640
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient was implanted with one (1) titanium end cap t25 stardrive, one (1) titanium distal locking screw, one (1) titanium cannulated humeral nail-ex, sterile, one (1) 38mm titanium locking screw and one (1) titanium spiral blade on an open reduction internal fixation (orif) due to proximal humeral fracture.After the insertion of the titanium cannulated humeral nail-ex the bone failed around the implant.The surgeon removed the titanium end cap t25 stardrive, titanium locking screw and the titanium spiral blade and re-reduced the humeral head on top of the nail.The only implants that remained in the patient were the titanium cannulated humeral nail-ex and the titanium distal locking screw.The surgeon indicated that there was concern with the patients bone quality and possibly bone cancer.There was a noted abnormality on the x-ray and a culture was taken from the possible malignant tumor.The procedure was successfully completed with surgical delay.This report is for (1)ti spiral blade 40mm for ti humeral nails.This complaint involves five (5) devices.This report is 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI SPIRAL BLADE 40MM FOR TI HUMERAL NAILS
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7997452
Report Number2939274-2018-54555
Device Sequence Number289539
Product Code JDS
UDI-Device Identifier10886982231918
UDI-Public(01)10886982231918
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K992348
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number462.640
Device Catalogue Number462.640
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date11/09/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight59